MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found therefore supporting the device met material, assembly and performance specifications.A returned product evaluation was unable to be completed, as no devices were returned to vsi.If device returns for evaluation, and further information is obtained, a follow-up report will be reported.
 
Event or Problem Description
As the cardiologist was doing the procedure he came across severe calcification present with bifurcation and attempted to pass with several balloons after using a guide and crossing the lesion with a luge wire via the radial artery, cardiologist obtained access of the right femoral artery and able to re-wire with 8 french guide, the turnpike lp then fractured and plugged the vessel resulting in cessation of flow and could not remove the wire as it was fixed and once that was clear did not want to lose wire position.St segments elevated and then able to pass 1.2 mm balloon through the lesion and it pushed the tip of the catheter downstream, balloon inflated and the turnpike was advanced and the rota wire was exchanged.Pt did receive stents.The patient is reported as doing fine.Patient discharged to home (b)(6) 2018.Initial information received via medwatch 5078186 on july 09, 2018.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7761803
Report Number2134812-2018-00049
Device Sequence Number1230916
Product Code DQY
UDI-Device IdentifierM20656380
UDI-PublicM20656380
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model Number5638
Device Lot Number622384
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight74